MENTOR TEXAS MENTOR CPX4 WITH SUTURE TABS, MED HEIGHT, SMOOTH; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Model Number |
3509215 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent breast prosthesis implantation surgery with a 650cc mentor cpx4 with suture tabs, med height, smooth tissue expander, suffered breast implant deflation, post-operatively.As a result, the patient underwent breast implant explantation surgery on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 16, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Mentor also received additional information indicating that the correct date of explantation was on (b)(6) 2023.
Additional Manufacturer Narrative
On may 22, 2023, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the med height te smooth, 650cc tissue expander.Leak testing was performed, in accordance with mentor procedures.Findings revealed a tear at the union between the shell and the anterior patch.A microscopic examination was performed, and the cause of the tear could not be identified.As the authorization form for examination was not received, the product evaluation lab was limited to non-destructive testing.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expanders include but are not limited to the following events: fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.According to the manufacturing investigation.The process controls and data records collected for the complaint are within specification, this product complaint is not able to be confirmed as a manufacturing defect.